Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 28, 2012, 6:46 PM EDT for 4 counties in North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 6:46 PM EDT (22:46 UTC)
- Expired
- Jul 28, 2012, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 14 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:54 PM EDT | TSTM WND GST 51 | Cherry Point, NC | |
| Jul 28, 7:10 PM EDT | TSTM WND GST 51 | 5 E Havelock, NC | REPORTED AT CHERRY BRANCH FERRY TERMINAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 4:01 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2134 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS52 KMHX 282246
SVRMHX
NCC031-049-103-133-282330-
/O.NEW.KMHX.SV.W.0073.120728T2246Z-120728T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
646 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
EXTREME SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
EAST CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM NEUSE FOREST TO
ELLIS LAKE TO HUBERT...OR ALONG A LINE EXTENDING FROM HAVELOCK TO
10 MILES SOUTHWEST OF HAVELOCK TO PINEY GREEN...MOVING EAST AT 15
MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STELLA...
CHERRY POINT AIR STATION...HAVELOCK...
CHERRY BRANCH...SWANSBORO...
PELETIER...
BACHELOR...NEWPORT...
NORTH HARLOWE...BOGUE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3475 7743 3484 7718 3485 7708 3507 7706
3506 7697 3505 7698 3500 7697 3498 7693
3492 7677 3493 7673 3496 7670 3500 7669
3499 7664 3477 7671 3472 7685 3471 7693
3465 7704
TIME...MOT...LOC 2246Z 282DEG 13KT 3494 7694 3483 7702
3475 7724
$$
262 follow-up statements
967
WWUS52 KMHX 282303
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
703 PM EDT SAT JUL 28 2012
NCC031-049-103-133-282330-
/O.CON.KMHX.SV.W.0073.000000T0000Z-120728T2330Z/
CARTERET NC-JONES NC-ONSLOW NC-CRAVEN NC-
703 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN CRAVEN...EAST CENTRAL ONSLOW...EXTREME SOUTHEASTERN
JONES AND WESTERN CARTERET COUNTIES...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CHERRY POINT AIR STATION TO CAMP BRYAN TO
SILVERDALE...OR ALONG A LINE EXTENDING FROM HAVELOCK TO 6 MILES WEST
OF NEWPORT TO 8 MILES EAST OF PINEY GREEN...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SWANSBORO...CHERRY
BRANCH...PELETIER...CEDAR POINT...NEWPORT...CAPE CARTERET...
WILDWOOD...NORTH HARLOWE...HARLOWE...GREAT NECK...BROAD CREEK...
BOGUE...EMERALD ISLE AND BACHELOR.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3473 7737 3482 7717 3485 7708 3485 7702
3487 7699 3492 7695 3497 7690 3492 7677
3493 7673 3496 7670 3500 7669 3499 7664
3477 7671 3472 7685 3471 7693 3465 7704
TIME...MOT...LOC 2302Z 282DEG 13KT 3493 7687 3482 7695
3474 7717
$$
26461
WWUS52 KMHX 282316
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
716 PM EDT SAT JUL 28 2012
NCC049-103-282326-
/O.CAN.KMHX.SV.W.0073.000000T0000Z-120728T2330Z/
JONES NC-CRAVEN NC-
716 PM EDT SAT JUL 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAVEN AND
EXTREME SOUTHEASTERN JONES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3470 7724 3476 7717 3480 7706 3481 7698
3472 7685 3471 7693 3465 7704
TIME...MOT...LOC 2316Z 282DEG 13KT 3478 7702 3473 7710
3469 7714
$$
NCC031-133-282330-
/O.CON.KMHX.SV.W.0073.000000T0000Z-120728T2330Z/
CARTERET NC-ONSLOW NC-
716 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL ONSLOW AND SOUTHWESTERN CARTERET COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PELETIER TO SWANSBORO...OR ALONG A LINE
EXTENDING FROM 10 MILES WEST OF NEWPORT TO 12 MILES EAST OF PINEY
GREEN TO 11 MILES SOUTHEAST OF PINEY GREEN...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CEDAR POINT...BROAD
CREEK...BOGUE...EMERALD ISLE AND CAPE CARTERET.
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR EASTERN NORTH CAROLINA.
LAT...LON 3470 7724 3476 7717 3480 7706 3481 7698
3472 7685 3471 7693 3465 7704
TIME...MOT...LOC 2316Z 282DEG 13KT 3478 7702 3473 7710
3469 7714
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:43 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 28, 6:43 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 643 PM EDT SAT JUL 28 2012 .SYNOPSIS... ANOTHER WEAK FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND WILL BECOME STATIONARY NEAR THE AREA THROUGH MONDAY. IT WILL THEN LIFT BACK NORTH AS A WARM FRONT TUESDAY. A TROF OF LOW PRESSURE WILL SET UP ACROSS THE MIDDLE OF THE STATE WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AS OF 635 PM SATURDAY...STRONG THUNDERSTORMS CONTINUE OVER THE SOUTHERN TIER OF THE AREA IN AXIS OF BEST INSTABILITY AND DEEP MOISTURE. ACTIVITY BEING DRIVEN BY DEEPENING UPPER TROUGH COUPLED WITH WEAK SURFACE TROUGH ACROSS THE EASTERN PIEDMONT. FEEL SEVERE THREAT WILL BE MINIMAL ACROSS OUR NORTHERN COUNTIES...BUT WILL CONTINUE OVER THE SOUTHERN REGION FOR AT LEAST A COUPLE OF MORE HOURS. THINK ACTIVITY WILL WANE WITH LOSS OF HEATING AFTER ABOUT 01Z OR 02Z. ANOTHER WARM MUGGY NIGHT WITH MIN TEMPERATURES IN THE MIDDLE AND UPPER 70S OUTSIDE RAIN AREAS. AGAIN...DEBRIS CLOUDINESS WILL BE LIKELY OVERNIGHT WHICH MAY PRECLUDE FOG OUTSIDE OF RAIN AREAS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... AS OF 3 PM SAT...OVERALL EXPECT A DAY FAIRLY SIMILAR TO SAT WITH LINGERING BOUNDARIES ACROSS EASTERN NC...AND UPPER TROUGH MOVING THE EAST COAST. SCT SHOWERS AND TSTMS AGAIN EXPECTED WITH GOOD INSTABILITY. ISOLATED STRONG TSTMS WILL BE POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. LOW LEVEL THICKNESS VALUES AND 850MB TEMPS CONTINUE TO SUPPORT HIGHS IN THE UPPER 80S TO LOWER 90S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... UNSETTLED WEATHER EXPECTED MUCH OF THE EXTENDED FCST PERIOD AS UPPER TROF PERSISTS OVER ERN US. TIMING OF REINFORCING SHORT WAVES EMBEDDED IN THE CYCLONIC FLOW WILL BE CRITICAL FOR TIMING OF PRECIP BUT MODEL GUIDANCE HAS SHOWN VERY LITTLE CONSISTENCY IN THAT REGARD. FOR NOW WILL FCST HIGH CHANCE POPS (THRU TUESDAY) TO COINCIDE WITH FAVORABLE DIURNAL CYCLE...SCALING DOWN TO SLIGHT/LOW CHANCE DURING THE CLIMATOLOGICAL LY UNFAVORABLE OVERNIGHT AND EARLY MORNING TIME FRAMES. HOWEVER IT SHOULD BE NOTED THAT WIDESPREAD SHRA AND TSRA COULD OCCUR ALMOST ANY TIME A SHORT WAVE APPROACHES AND CROSSES REGION. ANY STRONG DIURNAL HEATING WILL ENHANCE INSTABILITY...WITH INTERACTIONS ALONG LINGERING INLAND THERMAL...OUTFLOW AND SEABREEZE BOUNDARIES LEADING TO A THREAT FOR STRONG TO SEVERE STORMS AND LOCALLY HEAVY RAIN ON ANY GIVEN DAY. FOR LATE WEEK WILL LEAVE POPS AT SLIGHT/LOW CHANCE FOR NOW GIVEN THE UNCERTAINTY IN THE LONGER RANGE FCST. WITH DECREASED THICKNESS/THERMAL TROF...HIGH TEMPS WILL AVERAGE NEAR TO SLIGHTLY BLO NORMAL THRU MUCH OF NEXT WEEK. HIGH DEWPTS WILL RESULT IN LOWS MAINLY IN THE 70S...HIGHEST BEACHES WHERE WATER TEMPS NOW IN LOWER 80S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... SHORT TERM /THROUGH SUNDAY/... AS OF 640 PM SAT...SCATTERED TSTMS WILL CONTINUE NEAR THE KOAJ AND KEWN TAF SITES FOR THE NEXT COUPLE OF HOURS WITH MVFR CEILINGS AND VSBYS LIKELY FOR BRIEF PERIODS. ACTIVITY SHOULD BEGIN TO WANE WITH LOSS OF HEATING THIS EVENING. BRIEF PATCHY FOG WILL BE POSSIBLE OVERNIGHT INTO EARLY SUN...ESPECIALLY AT KOAJ AND KEWN. SCATTERED SHOWERS AND TSTMS EXPECTED AGAIN SUNDAY. LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SCATTERED SHOWERS AND TSTMS POSSIBLE MUCH OF THE TIME WITH SOME BRIEF PDS OF REDUCED CIGS AND VSBYS. COULD ALSO HAVE LATE NIGHT/EARLY MORN FOG AND STRATUS WITH SATURATED LOW LVLS AND LIGHT WINDS. && .MARINE... SHORT TERM /THROUGH SUNDAY/... AS OF 640 PM SAT...SOUTHWEST WINDS WILL CONTINUE AT GENERALLY 10 TO 15 KNOTS WITH A FEW GUSTS TO 20 KNOTS OVER THE SOUTHERN WATERS. THESE GUSTS MAY BE ENHANCED BY CONVECTION OVER THE SOUTHERN AREAS THROUGH THE NEXT COUPLE OF HOURS. SEAS ARE GENERALLY 2 TO 4 FEET...WITH LOCALLY HIGHER NUMBERS IN CONVECTION. STATUS QUO EXPECTED SUN WITH SW 10-15KT AND SEAS 2-4FT. LONG TERM/SUNDAY NIGHT THROUGH THURSDAY/... OFFSHORE HIGH PRESSURE AND INLAND TROUGH WILL LEAD TO SW WINDS AVERAGING 10 TO 20 KTS THRU MUCH OF THE FCST PERIOD. HIGHEST SPEEDS CNTRL AND SRN WTRS AND MAINLY DURING THE MORE FAVORABLE LATE AFTN/EVENING TIME FRAMES. SEAS COULD FLIRT WITH 5 FT FAR OUTER CNTRL/SRN WATERS AT TIMES...OTHERWISE MAINLY 2 TO 4 FEET THROUGH THE PERIOD. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA/CQD NEAR TERM...CTC SHORT TERM...CQD LONG TERM...BTC/RF AVIATION...CTC/BTC/CQD MARINE...CTC/BTC/CQD
Hazardous weather outlook, Jul 28, 4:05 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 405 PM EDT SAT JUL 28 2012 NCZ029-044>047-079>081-090>094-292015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 405 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 536 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL RANGE FROM 100 TO 105. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS WITH HEAVY RAINFALL AND MARGINALLY SEVERE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-292015- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 405 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 536 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FOR ALL BEACHES... ...MODERATE RIP CURRENT RISK IN EFFECT SUNDAY FROM CAPE HATTERAS SOUTH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS WITH HEAVY RAINFALL AND MARGINALLY SEVERE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-292015- ONSLOW- 405 PM EDT SAT JUL 28 2012 ...SEVERE THUNDERSTORM WATCH 536 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS WITH HEAVY RAINFALL AND MARGINALLY SEVERE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 4:11 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT SAT JUL 28 2012
NCZ090-091-282115-
DUPLIN-LENOIR-
411 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN AND LENOIR COUNTIES
THROUGH 515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
TEACHEY...OR ABOUT OVER WALLACE...AND ANOTHER NEAR KORNEGAY MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE KENANSVILLE...
TEACHEY...WALLACE...GREENEVERS...CHINQUAPIN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3521 7772 3502 7770 3500 7773 3498 7769
3480 7767 3475 7769 3472 7768 3471 7799
3473 7802 3472 7803 3472 7812 3487 7814
TIME...MOT...LOC 2010Z 264DEG 9KT 3479 7802
11Special weather statement, Jul 28, 4:21 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 PM EDT SAT JUL 28 2012
NCZ093-094-282100-
CRAVEN-PAMLICO-
421 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 500 PM EDT...
AT 420 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WHORTONSVILLE TO JANEIRO TO
GREAT LAKE...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF CEDAR
ISLAND TO 12 MILES NORTHEAST OF HAVELOCK TO 10 MILES WEST OF
HAVELOCK...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WHORTONSVILLE...NEUSE
FOREST......RIVERDALE...ARAPAHOE......MERRITT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3484 7711 3497 7711 3505 7700 3500 7695
3502 7692 3506 7698 3512 7689 3528 7646
3520 7652 3517 7661 3517 7662 3515 7653
3510 7656 3500 7672 3499 7695 3498 7693
3493 7678 3491 7680 3481 7702
TIME...MOT...LOC 2020Z 235DEG 16KT 3508 7661 3506 7675
3489 7706
26Special weather statement, Jul 28, 5:00 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 PM EDT SAT JUL 28 2012
NCZ092-098-282200-
JONES-ONSLOW-
500 PM EDT SAT JUL 28 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES
THROUGH 600 PM EDT...
AT 459 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORS CORNER...OR ABOUT 15 MILES NORTHWEST OF HALF MOON...MOVING
EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TAYLORS
CORNER......RICHLANDS...PLEASANT HILL...PETERSBURG...COMFORT...
PHILLIPS CROSSROADS...TRENTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3474 7768 3493 7765 3497 7768 3501 7773
3507 7761 3517 7751 3515 7735 3482 7730
TIME...MOT...LOC 2059Z 263DEG 12KT 3500 7760
26Special weather statement, Jul 28, 5:04 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT SAT JUL 28 2012
NCZ093-094-282200-
CRAVEN-PAMLICO-
504 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 600 PM EDT...
AT 502 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CROATAN...OR ABOUT 6 MILES NORTHWEST OF HAVELOCK...MOVING NORTHEAST
AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CROATAN......
RIVERDALE...NEUSE FOREST...CHERRY POINT AIR STATION...FAIRFIELD
HARBOR...ARAPAHOE...BAYBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3494 7710 3506 7700 3500 7696 3502 7692
3506 7700 3520 7688 3521 7664 3517 7662
3513 7655 3506 7660 3497 7677 3496 7681
3502 7692 3499 7695 3495 7688 3494 7680
3483 7698
TIME...MOT...LOC 2102Z 226DEG 6KT 3496 7697
26Special weather statement, Jul 28, 6:01 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT SAT JUL 28 2012
NCZ090-092-098-282300-
DUPLIN-JONES-ONSLOW-
601 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 700 PM EDT...
AT 601 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYSVILLE TO 16 MILES SOUTH
OF WALLACE...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
JAMES CITY TO 16 MILES SOUTH OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MAYSVILLE...DEPPE...
KELLUM...JACKSONVILLE...HAWS RUN...NEW RIVER AIR STATION.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3472 7768 3472 7804 3500 7725 3499 7710
3483 7711 3483 7705 3482 7705 3479 7717
3477 7716 3476 7713 3458 7735 3458 7741
3460 7740 3461 7742 3461 7743 3458 7742
3455 7761
TIME...MOT...LOC 2201Z 272DEG 13KT 3494 7720 3452 7808
26Special weather statement, Jul 28, 6:05 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
605 PM EDT SAT JUL 28 2012
NCZ080-093-094-282300-
BEAUFORT-CRAVEN-PAMLICO-
605 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN AND
BEAUFORT COUNTIES THROUGH 700 PM EDT...
AT 604 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SILVER HILL...OR ABOUT 15 MILES NORTHEAST OF JAMES CITY...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW BERN...
BAYBORO...ARAPAHOE...AURORA...MESIC...SOUTH CREEK...HOBUCKEN.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3508 7711 3510 7723 3539 7679 3528 7646
3522 7650 3523 7654 3521 7651 3518 7653
3520 7659 3517 7662 3515 7653 3510 7656
3497 7677 3507 7700 3499 7696 3494 7683
3486 7710
TIME...MOT...LOC 2204Z 234DEG 16KT 3519 7679
26The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:08 PM EDT | Special Weather Statement | MHX | Greene | 52 min |
| Jul 27, 8:40 PM EDT | Special Weather Statement | MHX | Pitt | 50 min |
| Jul 27, 8:44 PM EDT | Special Weather Statement | MHX | Lenoir | 61 min |
| Jul 27, 9:20 PM EDT | Special Weather Statement | MHX | Beaufort, Washington | 55 min |
| Jul 27, 9:29 PM EDT | Special Weather Statement | MHX | Pitt | 61 min |
| Jul 27, 10:04 PM EDT | Special Weather Statement | MHX | Currituck | 56 min |
| Jul 27, 10:07 PM EDT | Special Marine Warning | MHX | 53 min | |
| Jul 27, 10:39 PM EDT | Special Weather Statement | MHX | Beaufort, Martin, Pitt | 51 min |
| Jul 27, 11:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 28, 4:11 PM EDT | Special Weather Statement | MHX | Duplin | 64 min |
| Jul 28, 4:21 PM EDT | Special Weather Statement | MHX | Pamlico | 39 min |
| Jul 28, 5:00 PM EDT | Special Weather Statement | MHX | Jones | 60 min |
| Jul 28, 5:50 PM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 40 min |
| Jul 28, 6:01 PM EDT | Special Weather Statement | MHX | Onslow | 59 min |
| Jul 28, 6:05 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 55 min |
| Jul 28, 7:05 PM EDT | Special Weather Statement | MHX | Onslow | 40 min |
| Jul 28, 7:07 PM EDT | Special Marine Warning | MHX | 38 min | |
| Jul 28, 7:27 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jul 28, 7:27 PM EDT | Special Weather Statement | MHX | Carteret | 48 min |
| Jul 28, 7:32 PM EDT | Special Weather Statement | MHX | Carteret | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.